Limit periodic Jacobi matrices with a prescribed p-adic hull and a singular continuous spectrum

F. Peherstorfer, A. Volberg, P. Yuditskii

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


For all hyperbolic polynomials we proved in [9] a Lipschitz estimate of Jacobi matrices built by orthogonalizing polynomials with respect to measures in the orbit of classical Perron-Frobenius-Ruelle operators associated to hyperbolic polynomial dynamics (with real Julia set). Here we prove that for all sufficiently hyperbolic polynomials this estimate becomes exponentially better when the dimension of the Jacobi matrix grows. In fact, our main result asserts that a certain natural non-linear operator on Jacobi matrices built by a hyperbolic polynomial with real Julia set is a contraction in operator norm if the polynomial is sufficiently hyperbolic. This allows us to get for such polynomials the solution of a problem of Bellissard, in other words, to prove the limit periodicity of the limit Jacobi matrix. This fact does not require the iteration of the same fixed polynomial, and therefore it gives a wide class of limit periodic Jacobi matrices with singular continuous spectrum.

Original languageEnglish
Pages (from-to)215-230
Number of pages16
JournalMathematical Research Letters
Issue number2-3
StatePublished - 2006


  • Almost periodic Jacobi matrices
  • Harmonic measure
  • Hyperbolic polynomials
  • Singular continuous spectrum


Dive into the research topics of 'Limit periodic Jacobi matrices with a prescribed p-adic hull and a singular continuous spectrum'. Together they form a unique fingerprint.

Cite this